×

zbMATH — the first resource for mathematics

A discrete delay decomposition approach to stability of linear retarded and neutral systems. (English) Zbl 1158.93385
Summary: This paper is concerned with stability of linear time-delay systems of both retarded and neutral types by using some new simple quadratic Lyapunov-Krasovskii functionals. These Lyapunov-Krasovskii functionals consist of two parts. One part comes from some existing Lyapunov-Krasovskii functionals employed in [Q.-L. Han, Automatica, 41, No. 12, 2171–2176 (2005; Zbl 1100.93519); Int. J. Syst. Sci. 36, No. 8, 469–475 (2005; Zbl 1093.34037)]. The other part is constructed by uniformly dividing the discrete delay interval into multiple segments and choosing proper functionals with different weighted matrices corresponding to different segments. Then using these new simple quadratic Lyapunov-Krasovskii functionals, some new discrete delay-dependent stability criteria are derived for both retarded systems and neutral systems. It is shown that these criteria for retarded systems and neutral systems are always less conservative than the ones in [Han (loc. cit.)] cited above, respectively. Numerical examples also show that the results obtained in this paper significantly improve the estimate of the discrete delay limit for stability over some other existing results.

MSC:
93D09 Robust stability
34K40 Neutral functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bellman, R.; Cooke, K.L., Differential-difference equations, (1963), Academic New York · Zbl 0115.30102
[2] Brayton, R.K., Bifurcation of periodic solutions in a nonlinear difference-differential equation of neutral type, Quarterly of applied mathematics, 24, 215-224, (1966) · Zbl 0143.30701
[3] Chen, J., On computing the maximal delay intervals for stability of linear delay systems, IEEE transactions on automatic control, 40, 1087-1093, (1995) · Zbl 0840.93074
[4] Chen, J.; Gu, G.; Nett, C.N., A new method for computing delay margins for stability of linear delay systems, Systems & control letters, 26, 107-117, (1995) · Zbl 0877.93117
[5] Chiasson, J.N., A method for computing the interval of delay values for which a differential-delay system is stable, IEEE transactions on automatic control, 33, 1176-1178, (1985) · Zbl 0668.34074
[6] Fridman, E.; Shaked, U., A descriptor system approach to control of linear time-delay systems, IEEE transactions on automatic control, 47, 253-270, (2002) · Zbl 1364.93209
[7] Gouaisbaut, F., & Peaucelle, D. (2006). Delay-dependent stability analysis of linear time delay systems. In The 6th IFAC workshop on time-delay systems · Zbl 1293.93589
[8] Gu, K., A further refinement of discretized Lyapunov functional method for the stability of time-delay systems, International journal of control, 74, 967-976, (2001) · Zbl 1015.93053
[9] Gu, K.; Kharitonov, V.L.; Chen, J., Stability of time-delay systems, (2003), Birkhäuser Boston · Zbl 1039.34067
[10] Hale, J.K.; Verduyn Lunel, S.M., Introduction to functional differential equations, (1993), Springer-Verlag New York · Zbl 0787.34002
[11] Hale, J.K.; Infante, E.F.; Tsen, F.S.P., Stability in linear delay equations, Journal of mathematical analysis and applications, 105, 533-555, (1985) · Zbl 0569.34061
[12] Han, Q.-L., Robust stability of uncertain delay-differential systems of neutral type, Automatica, 38, 719-723, (2002) · Zbl 1020.93016
[13] Han, Q.-L., Absolute stability of time-delay systems with sector-bounded nonlinearity, Automatica, 41, 2171-2176, (2005) · Zbl 1100.93519
[14] Han, Q.-L., A new delay-dependent stability criterion for linear neutral systems with norm-bounded uncertainties in all system matrices, International journal of systems science, 36, 469-475, (2005) · Zbl 1093.34037
[15] Han, Q.-L.; Yue, D., Absolute stability of lur’e systems with time-varying delay, IET control theory and applications, 1, 854-859, (2007)
[16] He, Y.; Wu, M.; She, J.H.; Liu, G.P., Parameter-dependent Lyapunov functional for stability of time-delay systems with polytopic-type uncertainties, IEEE transactions on automatic control, 49, 828-832, (2004) · Zbl 1365.93368
[17] Hertz, D.; Jury, E.J.; Zeheb, E., Stability independent and dependent of delay for delay differential systems, Journal of the franklin institute, 318, 143-150, (1984) · Zbl 0552.34066
[18] Kolmanovskii, V.; Myshkis, A., Introduction to the theory and applications of functional differential equations, (1999), Kluwer Dordrecht, The Netherlands · Zbl 0917.34001
[19] Lien, C.-H.; Chen, J.-D., Discrete-delay-independent and discrete-delay-dependent criteria for a class of neutral systems, ASME journal of dynamic systems, measurement and control, 125, 33-41, (2003)
[20] Moon, Y.S.; Park, P.; Kwon, W.H.; Lee, Y.S., Delay-dependent robust stabilization of uncertain state-delayed systems, International journal of control, 74, 1447-1455, (2001) · Zbl 1023.93055
[21] Niculescu, S.-I., Delay effects on stability: A robust control approach, (2001), Springer-Verlag Heidelberg
[22] Park, P., A delay-dependent stability criterion for systems with uncertain time-invariant delays, IEEE transactions on automatic control, 44, 876-877, (1999) · Zbl 0957.34069
[23] Wu, M.; He, Y.; She, J.H., New delay-dependent stability criteria and stabilizing method for neutral systems, IEEE transactions on automatic control, 49, 2267-2271, (2004) · Zbl 1365.93358
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.